Alert archive / Minnesota / Wind Advisories in 2008

Wind Advisory 6, NWS Grand Forks, ND

April 15, 200810 counties in North Dakota; 16 counties in Minnesota

NWS Grand Forks, ND issued this wind advisory at Apr 15, 2008, 4:46 AM CDT for 10 counties in North Dakota; 16 counties in Minnesota. It took effect at Apr 15, 2008, 10:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2008, 4:46 AM CDT (09:46 UTC)
In effect from
Apr 15, 2008, 10:00 AM CDT
Expired
Apr 15, 2008, 9:00 PM CDT
In force
11 hr
Issued by
NWS Grand Forks, ND
All 26 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Grand Forks County, ND, Griggs County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 70 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 9.8 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2008-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2008-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2926 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFGF 150946
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
446 AM CDT TUE APR 15 2008

...GUSTY SOUTH WINDS EXPECTED AGAIN FOR TODAY...

.LOW PRESSURE OVER WESTERN NORTH DAKOTA AND HIGH PRESSURE OVER THE
OHIO VALLEY WILL PRODUCE GUSTY SOUTH WINDS ACROSS THE NORTHERN
PLAINS. THE WIND WILL PICK UP LATER THIS MORNING AND SHOULD SETTLE
DOWN BY EARLY THIS EVENING. 

MNZ003-027>031-040-NDZ038-039-049-052-053-160000-
/O.NEW.KFGF.WI.Y.0006.080415T1500Z-080416T0000Z/
CLAY-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...
VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
446 AM CDT TUE APR 15 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

THE WIND ADVISORY IS IN EFFECT ROUGHLY SOUTH OF A LINE FROM DAZEY
NORTH DAKOTA TO NEAR PARK RAPIDS MINNESOTA. GUSTY SOUTH WINDS WILL
INCREASE LATER THIS MORNING WITH FREQUENT WIND GUSTS IN THE 30 TO
40 MPH RANGE. THE WINDS ARE EXPECTED TO SETTLE DOWN BY EARLY THIS
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED
FOR GUSTY WINDS. 

$$

HOPPES
5 follow-up statements
000 
WWUS73 KFGF 151515
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1015 AM CDT TUE APR 15 2008

...GUSTY SOUTH WINDS EXPECTED AGAIN FOR TODAY...

.LOW PRESSURE OVER WESTERN NORTH DAKOTA AND HIGH PRESSURE OVER
THE OHIO VALLEY WILL PRODUCE GUSTY SOUTH WINDS ACROSS THE
NORTHERN PLAINS. THE WIND WILL PICK UP LATER THIS MORNING AND
SHOULD SETTLE DOWN BY EARLY THIS EVENING.

MNZ001-002-007-008-013>016-022-023-NDZ016-027>030-160000-
/O.EXA.KFGF.WI.Y.0006.000000T0000Z-080416T0000Z/
WEST POLK-NORMAN-WEST MARSHALL-EAST MARSHALL-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-MAHNOMEN-SOUTH CLEARWATER-
EASTERN WALSH COUNTY-GRAND FORKS-GRIGGS-STEELE-TRAILL-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...WARREN...NEWFOLDEN...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...BAGLEY...MAHNOMEN...LAKE ITASCA...
GRAFTON...GRAND FORKS...COOPERSTOWN...FINLEY...MAYVILLE
1015 AM CDT TUE APR 15 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTH WINDS GUSTING TO NEAR 40 MPH CAN BE EXPECTED INTO EARLY
EVENING. THE WINDS ARE EXPECTED TO SETTLE DOWN LATER THIS EVENING
AS A COLD FRONT APPROACHES THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE
PREPARED FOR GUSTY WINDS.

$$

MNZ003-027>031-040-NDZ038-039-049-052-053-160000-
/O.CON.KFGF.WI.Y.0006.000000T0000Z-080416T0000Z/
CLAY-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-GRANT-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES...WOLF LAKE...
BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...
VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON
1015 AM CDT TUE APR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTH WINDS GUSTING TO NEAR 40 MPH CAN BE EXPECTED INTO EARLY
EVENING. THE WINDS ARE EXPECTED TO SETTLE DOWN LATER THIS EVENING
AS A COLD FRONT APPROACHES THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE
PREPARED FOR GUSTY WINDS.

$$
VOELKER
000 
WWUS73 KFGF 152007
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
307 PM CDT TUE APR 15 2008

...GUSTY SOUTH WINDS TO CONTINUE INTO THE EVENING...

.STRONG SOUTH WINDS WITH GUSTS TO 40 MPH WILL CONTINUE INTO THE
EVENING AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL DIMINISH
FROM WEST TO EAST ACROSS THE REGION THIS EVENING.

MNZ001>003-007-008-013>016-022-023-027>031-040-NDZ016-027>030-038-
039-049-052-053-160000-
/O.CON.KFGF.WI.Y.0006.000000T0000Z-080416T0000Z/
WEST POLK-NORMAN-CLAY-WEST MARSHALL-EAST MARSHALL-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN-SOUTH CLEARWATER-
WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-
GRANT-EASTERN WALSH COUNTY-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...WARREN...NEWFOLDEN...THIEF RIVER FALLS...
RED LAKE FALLS...FOSSTON...BAGLEY...MAHNOMEN...LAKE ITASCA...
DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...
NEW YORK MILLS...ELBOW LAKE...GRAFTON...GRAND FORKS...
COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...
GWINNER...WAHPETON
307 PM CDT TUE APR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTH WINDS GUSTING TO NEAR 40 MPH CAN BE EXPECTED INTO EARLY
EVENING. THE WINDS ARE EXPECTED TO SETTLE DOWN LATER THIS EVENING
AS A COLD FRONT APPROACHES THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE
PREPARED FOR GUSTY WINDS.

$$
000 
WWUS73 KFGF 152213
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
513 PM CDT TUE APR 15 2008

...GUSTY SOUTH WINDS WILL CONTINUE INTO THE EVENING...

.STRONG SOUTH WINDS OF 25 TO 35 MPH WILL CONTINUE INTO THE EVENING
AHEAD OF AN APPROACHING COLD FRONT. WINDS COULD GUST AS HIGH AS 50
MPH OVER PARTS OF NORTHWESTERN MINNESOTA. THE WINDS WILL DIMINISH
FROM WEST TO EAST ACROSS THE REGION DURING THE EVENING HOURS.

MNZ006-009-017-024-032-160200-
/O.EXB.KFGF.WI.Y.0006.000000T0000Z-080416T0200Z/
LAKE OF THE WOODS-NORTH BELTRAMI-SOUTH BELTRAMI-HUBBARD-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BEMIDJI...
PARK RAPIDS...WADENA
513 PM CDT TUE APR 15 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH ARE
EXPECTED THROUGH MID EVENING. THE WIND SPEEDS WILL BEGIN TO
DECREASE AROUND SUNSET AS A COLD FRONT APPROACHES THE AREA. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE
PREPARED FOR GUSTY WINDS.

$$

MNZ013>016-022-023-027>031-040-NDZ053-160200-
/O.EXT.KFGF.WI.Y.0006.000000T0000Z-080416T0200Z/
PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-MAHNOMEN-
SOUTH CLEARWATER-WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-GRANT-RICHLAND-
INCLUDING THE CITIES OF...THIEF RIVER FALLS...RED LAKE FALLS...
FOSSTON...BAGLEY...MAHNOMEN...LAKE ITASCA...DETROIT LAKES...
WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...
ELBOW LAKE...WAHPETON
513 PM CDT TUE APR 15 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
THROUGH MID EVENING OVER PORTIONS OF NORTHWESTERN MINNESOTA AND
FAR SOUTHEASTERN NORTH DAKOTA. EXPECT WIND SPEEDS TO DECREASE 
AROUND SUNSET AS A COLD FRONT APPROACHES THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE
PREPARED FOR GUSTY WINDS.

$$

MNZ001>003-007-008-NDZ016-027>030-038-039-049-052-160000-
/O.CON.KFGF.WI.Y.0006.000000T0000Z-080416T0000Z/
WEST POLK-NORMAN-CLAY-WEST MARSHALL-EAST MARSHALL-
EASTERN WALSH COUNTY-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-
RANSOM-SARGENT-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...WARREN...NEWFOLDEN...GRAFTON...GRAND FORKS...
COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...
GWINNER
513 PM CDT TUE APR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST INTO
THE EARLY EVENING. THE WINDS WILL BE STRONGEST OVER WEST CENTRAL
MINNESOTA WHERE SOME GUSTS NEAR 50 MPH ARE POSSIBLE. EXPECT WIND 
SPEEDS TO DECREASE FROM WEST TO EAST ACROSS THE AREA THIS EVENING
AS A COLD FRONT APPROACHES. IT WILL STILL REMAIN WINDY BEHIND THE
FRONT AFTER THE COLD FRONTAL PASSAGE...WITH NORTHWEST WINDS
GUSTING TO 35 MPH LATER TONIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE
PREPARED FOR GUSTY WINDS.

$$

CJS/DK
000 
WWUS73 KFGF 160006
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
706 PM CDT TUE APR 15 2008

...GUSTY SOUTH WINDS SLOWLY SUBSIDING...

.STRONG SOUTH WINDS OF 25 TO 35 MPH ARE SLOWLY SUBSIDING ACROSS
THE REGION. WINDS COULD GUST AS HIGH AS 45 MPH OVER PARTS OF
NORTHWESTERN MINNESOTA THROUGH THIS EVENING. THE WINDS WILL DIMINISH
FROM WEST TO EAST ACROSS THE REGION DURING THE EVENING HOURS.

MNZ001>003-007-008-NDZ016-027>030-038-039-049-052-160115-
/O.EXP.KFGF.WI.Y.0006.000000T0000Z-080416T0000Z/
WEST POLK-NORMAN-CLAY-WEST MARSHALL-EAST MARSHALL-
EASTERN WALSH COUNTY-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-
RANSOM-SARGENT-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...
HALSTAD...MOORHEAD...WARREN...NEWFOLDEN...GRAFTON...GRAND FORKS...
COOPERSTOWN...FINLEY...MAYVILLE...VALLEY CITY...FARGO...LISBON...
GWINNER
706 PM CDT TUE APR 15 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE SUBSIDED...ALTHOUGH IT WILL REMAIN WINDY THROUGH THE
OVERNIGHT. SOUTH WINDS WILL SWITCH TO THE NORTH LATER THIS
EVENING...AND GUST UP TO 35 MPH AT TIMES TONIGHT.

$$

MNZ006-009-013>017-022>024-027>032-040-NDZ053-160200-
/O.CON.KFGF.WI.Y.0006.000000T0000Z-080416T0200Z/
LAKE OF THE WOODS-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-
WADENA-GRANT-RICHLAND-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...
MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...
WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...
WADENA...ELBOW LAKE...WAHPETON
706 PM CDT TUE APR 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
THROUGH MID EVENING OVER PORTIONS OF NORTHWESTERN MINNESOTA AND
FAR SOUTHEASTERN NORTH DAKOTA. EXPECT WIND SPEEDS TO DECREASE
SHORTLY AFTER SUNSET AS A COLD FRONT APPROACHES THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE
PREPARED FOR GUSTY WINDS.

$$
DK
000 
WWUS73 KFGF 160158
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
858 PM CDT TUE APR 15 2008

...WIND ADVISORY ALLOWED TO EXPIRE...

.THE GUSTY SOUTH WINDS THAT OCCURRED EARLIER OVER EASTERN NORTH
DAKOTA AND NORTHWESTERN MINNESOTA HAVE DIMINISHED WITH SUNSET AND
THE APPROACH OF A COLD FRONT.

MNZ006-009-013>017-022>024-027>032-040-NDZ053-160300-
/O.EXP.KFGF.WI.Y.0006.000000T0000Z-080416T0200Z/
LAKE OF THE WOODS-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-
WADENA-GRANT-RICHLAND-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...
THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...BAGLEY...BEMIDJI...
MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES...
WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS...
WADENA...ELBOW LAKE...WAHPETON
858 PM CDT TUE APR 15 2008

...WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING. 

GUSTY SOUTH WINDS HAVE DIMINISHED WITH SUNSET AND THE APPROACH OF
A COLD FRONT. WINDS BEHIND THE FRONT WILL SWITCH TO THE NORTHWEST
AND COULD GUST TO 30 MPH FOR A TIME...BUT ADVISORY LEVEL WINDS ARE
NO LONGER EXPECTED.

$$

CJS/DK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Apr 15, 4:30 AM CDT, 16 minutes earlier.

Area forecast discussion, Apr 15, 4:30 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
430 AM CDT TUE APR 15 2008

.DISCUSSION...TODAY THROUGH THURSDAY NIGHT
LOW LEVEL THETA-E RIDGE FORECAST TO MOVE OVER THE AREA TONIGHT.
SHOWALTER INDICES BECOME SLIGHT NEUTRAL THIS AFTERNOON AND EVENING
OVER WESTERN ZONES. WILL EXPAND POPS IN THE WEST THIS EVENING. COLD
FRONT MOVES INTO TONIGHT WITH PRECIPITATION MAINLY EXPECTED POST
FRONTAL.

GUSTY WIND STILL EXPECTED LATER THIS MORNING AND THIS AFTERNOON
MAINLY OVER THE SOUTHERN ZONES. WILL ISSUE A WIND ADVISORY FOR
SOUTHERN ZONES.

EXTENDED...FRIDAY AND SATURDAY
SPLIT UPPER LEVEL FLOW WITH SYSTEM MOVING SOUTHEAST OF THE FORECAST
AREA FRI. A COLD FRONT WILL BE NEARLY STATIONARY OVER WESTERN ND ON
SAT.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED ACROSS THE AREA TODAY. COLD FRONT WILL
MOVE INTO THE AREA THIS EVENING AND MAY BRING MVFR CIGS POST
FRONTAL.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...

ND...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR NDZ038-039-049-052-053.

MN...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR MNZ003-027>031-040.

&&

HOPPES
Hazardous weather outlook, Apr 14, 3:14 PM CDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
314 PM CDT MON APR 14 2008

MNZ001>005-007-008-013>015-029-NDZ016-027>030-038-039-049-052-053-
152015-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-WILKIN-EASTERN WALSH COUNTY-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-
314 PM CDT MON APR 14 2008

...A WIND ADVISORY IS IN EFFECT THROUGH 10 PM MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TONIGHT

STRONG SOUTHERLY WINDS FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
PERSIST THROUGH THIS EVENING. WINDS WILL SLOWLY SUBSIDE OVERNIGHT...
ALTHOUGH IT WILL REMAIN WINDY THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

SOUTHERLY WINDS WILL INCREASE ONCE AGAIN TUESDAY...AND GUST TO
NEAR 40 MPH BY LATE TUESDAY MORNING. WINDS WILL SHIFT TO THE
NORTHWEST BY TUESDAY NIGHT BEHIND A COLD FRONT...ALONG WITH
SHOWERS POSSIBLE. THERE WILL BE A CHANCE OF THUNDERSTORMS NEXT
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ006-009-016-017-022>024-027-028-030>032-040-152015-
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-
314 PM CDT MON APR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TONIGHT

STRONG SOUTHERLY WINDS FROM 25 TO 30 MPH WITH GUSTS TO 40 MPH
WILL PERSIST THROUGH THIS EVENING. WINDS WILL SLOWLY SUBSIDE
OVERNIGHT... ALTHOUGH IT WILL REMAIN WINDY THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

SOUTHERLY WINDS WILL INCREASE ONCE AGAIN TUESDAY...AND GUST TO
NEAR 35 MPH BY LATE TUESDAY MORNING. WINDS WILL SHIFT TO THE
NORTHWEST BY TUESDAY NIGHT BEHIND A COLD FRONT...ALONG WITH
SHOWERS POSSIBLE. THERE WILL BE A CHANCE OF THUNDERSTORMS NEXT
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NDZ006>008-014-015-024-026-054-152015-
TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EDDY-NELSON-
WESTERN WALSH COUNTY-
314 PM CDT MON APR 14 2008

...A RED FLAG WARNING IS IN EFFECT THROUGH 9 PM...

...A WIND ADVISORY IS IN EFFECT THROUGH 10 PM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TONIGHT

STRONG SOUTHERLY WINDS FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
PERSIST THROUGH THIS EVENING. WINDS WILL SLOWLY SUBSIDE OVERNIGHT...
ALTHOUGH IT WILL REMAIN WINDY THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

SOUTHERLY WINDS WILL INCREASE ONCE AGAIN TUESDAY...AND GUST TO
NEAR 35 MPH BY LATE TUESDAY MORNING. WINDS WILL SHIFT TO THE
NORTHWEST BY TUESDAY NIGHT BEHIND A COLD FRONT...ALONG WITH
SHOWERS POSSIBLE. THERE WILL BE A CHANCE OF THUNDERSTORMS NEXT
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DK

Nearby

Wind Advisories in Minnesota, 2008Wind Advisories in North Dakota, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.